Isoniazid preventative therapy is widely used for latent tuberculosis infection. Isoniazid is highly effective but has many adverse effects, including neuropsychiatric. We describe the case of an 80-year-old woman with mania. She had received isoniazid preventative therapy during steroid treatment for rheumatoid arthritis and organising pneumonia for the previous 5 months. Her mania resolved after discontinuation of isoniazid. Adverse effects of isoniazid should be considered even if a long time has elapsed since the start of administration. Physicians other than infectious disease and respiratory specialists also must be aware of the adverse effects of isoniazid preventative therapy.
- TB and other respiratory infections
- unwanted effects/adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors HN contributed to this paper by acquiring results and writing this case report. TM contributed by discussing the template. TU assisted in providing the idea for the case report, doing final edits and overlooking the case report.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Next of kin consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.